Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 204, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 19, 2025, 2:31 PM CDT for Iron County, Reynolds County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2025, 2:31 PM CDT (19:31 UTC)
- Expired
- Aug 19, 2025, 3:15 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iron County, MO, Reynolds County, MO
The radar
The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1158 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1665 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:29 PM CDT, 2 minutes earlier. Its key messages:
- Cooler and drier weather is forecast for the rest of this week and through this weekend.
Area forecast discussion, Aug 19, 2:29 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
229 PM CDT Tue Aug 19 2025
.KEY MESSAGES...
- Cooler and drier weather is forecast for the rest of this week
and through this weekend.
&&
.SHORT TERM... (Through Late Wednesday Night)
Issued at 229 PM CDT Tue Aug 19 2025
A long-awaited cold front is currently pushing south through the
southern CWA. Despite the headway that the front has made today,
locations generally south of I-70 are experiencing another hot and
humid day with heat index values above 100. This discontinuity is
due to a lag between the front and the cooler air it's ushering in.
Along and ahead of the front, humidity and increasing heat has led
to high surface based instability on the order of 2000 - 3000 J/kg.
Very low shear paired with the high SBCAPE has allowed for pulse
convection yet again this afternoon. Microbursts capable of gusty to
isolated damaging winds are the primary threat. Thunderstorms will
keep pushing south until they diminish completely this evening.
The lag of the cooler airmass will be obvious tonight as low
temperatures only drop into the upper 60s to low-70 - not much
cooler than last night. The push of cooler air is due to arrive
tomorrow morning, and this is when we'll finally feel the
difference. 850 mb temperatures will quickly fall from the low-20s
into the mid to upper teens. With boundary layer mixing at play,
this translates to widespread highs in the 80s - near normal for mid-
August. Humidity won't be scoured out all at once, but will fall
gradually. Dewpoints may still reach 70 degrees in some places
tomorrow which isn't particularly pleasant, but it'll still be a far
cry from what we've been experiencing for the past week. Heat index
values are only forecast to climb to around 90 degrees as opposed to
today's 100+ degrees. Tomorrow night will be absolutely refreshing
with low temperatures falling into low to mid-60s.
Jaja
&&
.LONG TERM... (Thursday through Next Tuesday)
Issued at 229 PM CDT Tue Aug 19 2025
The low start to the day on Thursday along with ongoing cold air
advection will result in an even cooler afternoon with highs in the
low to mid-80s. We lose the influence of surface high pressure on
Friday, leaving pure insolation to warm the area that day and again
in the southern CWA on Saturday. Another cold front is due to pass
through the region on Saturday with this one being more potent than
today's. Lows on Saturday are forecast to drop into the 50s for much
of the northern forecast area, nearly a 10 degree drop from the
night before. Temperatures will only get cooler from there with
Monday night potentially seeing widespread 50s with colder sheltered
areas. Highs will be equally as refreshing, falling into the
widespread 70s by Monday.
The large influence of high pressure on the region over the coming
week will help keep the area dry with abundant sunshine.
Jaja
&&
.AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1219 PM CDT Tue Aug 19 2025
A cold front is pushing through the forecast area today, turning
winds to northerly as it passes. Convection has developed ahead of
the front in southeast Missouri, but thunderstorms should remain
in that area and slowly move south during the afternoon.
Otherwise, winds diminish this evening and pick up again tomorrow
morning. VFR cumulus will be more abundant tomorrow afternoon.
Jaja
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT this evening for Cole MO-Crawford
MO-Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Madison MO-
Moniteau MO-Osage MO-Reynolds MO-Saint Charles MO-Saint
Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Warren MO-Washington MO.
IL...Heat Advisory until 8 PM CDT this evening for Bond IL-Clinton IL-
Fayette IL-Madison IL-Marion IL-Monroe IL-Randolph IL-Saint
Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Aug 19, 2:28 PM CDT, 3 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 228 PM CDT Tue Aug 19 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201930- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 228 PM CDT Tue Aug 19 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. A Heat Advisory remains in effect south of I-70 until 8 pm. There is a chance of thunderstorms capable of isolated damaging winds early this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Jaja
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:54 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 51 min |
| Aug 19, 1:11 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 35 min |
| Aug 19, 2:50 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.